MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEX EXTREME 7X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEX EXTREME 7X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4157040S
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of a 7mm x 4cm 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter would not inflate to nominal pressure and a leak was noticed upon inflation.Therefore, another unknown balloon was used to finish the case.There was no reported patient injury.The vessel level of calcification and tortuosity is none.The same indeflator was used successfully with other devices.Initially, the device was stored and handled per the instruction for use.There were no visible signs of device/package damage prior to use.There was no excessive force applied to the device during withdrawal from package.There was no difficulty removing the stylet or any of the sterile packaging components.There was no difficulty removing the product from the hoop.There was no difficulty removing the protective balloon cover.There was nothing unusual noted about the device prior to use.The device was not resterilized.There were no anomalies noted during or after the device was prepped.The device was opened in a sterile field and prepped as normal using a 50/50 contrast saline ratio.The device was inserted into the patient.The balloon catheter was not kinked or damaged in any way prior to insertion into the patient.There was no difficulty tracking the catheter through the vessel or lesion.The catheter was not torqued against resistance.There were no kink/bent noted after device was removed from patient.There was no unusual force used at any time during the procedure.The product was removed intact (in one piece) from the patient.The device will not be returned for analysis as it was discarded.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g4, g7, h2 and h6 have been updated accordingly.The balloon of a 7mm x 4cm 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter would not inflate to nominal pressure and a leak was noticed upon inflation.Therefore, another unknown balloon was used to finish the case.There was no reported patient injury.The vessel level of calcification and tortuosity is none.The same indeflator was used successfully with other devices.Initially, the device was stored and handled per the instruction for use.There were no visible signs of device/package damage prior to use.There was no excessive force applied to the device during withdrawal from package.There was no difficulty removing the stylet or any of the sterile packaging components.There was no difficulty removing the product from the hoop.There was no difficulty removing the protective balloon cover.There was nothing unusual noted about the device prior to use.The device was not resterilized.There were no anomalies noted during or after the device was prepped.The device was opened in a sterile field and prepped as normal using a 50/50 contrast saline ratio.The device was inserted into the patient.The balloon catheter was not kinked or damaged in any way prior to insertion into the patient.There was no difficulty tracking the catheter through the vessel or lesion.The catheter was not torqued against resistance.There were no kink/bent noted after device was removed from patient.There was no unusual force used at any time during the procedure.The product was removed intact (in one piece) from the patient.The product was not returned for analysis.A product history record (phr) review of lot 82185989 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage - during positive pressure¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics or procedural factors may have contributed to the reported event.According to the safety information in the instructions for use ¿balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g4, g7 and h2 have been updated accordingly.The balloon of a 7mm x 4cm 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter would not inflate to nominal pressure and a leak was noticed upon inflation.Therefore, another unknown balloon was used to finish the case.There was no reported patient injury.The vessel level of calcification and tortuosity is none.The same indeflator was used successfully with other devices.Initially, the device was stored and handled per the instruction for use.There were no visible signs of device / package damage prior to use.There was no excessive force applied to the device during withdrawal from package.There was no difficulty removing the stylet or any of the sterile packaging components.There was no difficulty removing the product from the hoop.There was no difficulty removing the protective balloon cover.There was nothing unusual noted about the device prior to use.The device was not resterilized.There were no anomalies noted during or after the device was prepped.The device was opened in a sterile field and prepped as normal using a 50/50 contrast saline ratio.The device was inserted into the patient.The balloon catheter was not kinked or damaged in any way prior to insertion into the patient.There was no difficulty tracking the catheter through the vessel or lesion.The catheter was not torqued against resistance.There were no kink/bent noted after device was removed from patient.There was no unusual force used at any time during the procedure.The product was removed intact (in one piece) from the patient.The product was returned for analysis.One non-sterile powerflex extreme 7 x 4 80cm balloon catheter was received for analysis inside a plastic bag.Per visual analysis, the balloon had been previously inflated.Dried blood residues were observed on the balloon unit.No anomalies found.Per functional analysis, the unit was pre inspected and a syringe filled with water was attached to the guide wire lumen on hub.The unit was properly flushed.Next, an additional insertion/withdrawal test was done.A lab sample.035¿ guide wire was inserted through the guide wire lumen of the powerflex extreme.Then, a lab sample inflator-deflator was attached to the inflation lumen on the hub of the unit and positive pressure was applied.The balloon was successfully inflated.No anomalies observed.A product history record (phr) review of lot: 82185989 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage - during positive pressure¿ could not be confirmed during device analysis.Functional analysis was performed, and the balloon successfully inflated with no anomalies noted to the device.The exact cause of the event reported could not be determined during analysis.The device performed as intended by successful inflation; therefore, it is likely that procedural factors and handling of the device, contributed to the event reported by the customer.According to the safety information in the instructions for use ¿balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Additional Manufacturer Narrative
The balloon of a 7mm x 4cm 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter would not inflate to nominal pressure and a leak was noticed upon inflation.Therefore, another unknown balloon was used to finish the case.There was no reported patient injury.The vessel level of calcification and tortuosity is none.The same indeflator was used successfully with other devices.Initially, the device was stored and handled per the instruction for use.There were no visible signs of device/package damage prior to use.There was no excessive force applied to the device during withdrawal from package.There was no difficulty removing the stylet or any of the sterile packaging components.There was no difficulty removing the product from the hoop.There was no difficulty removing the protective balloon cover.There was nothing unusual noted about the device prior to use.The device was not resterilized.There were no anomalies noted during or after the device was prepped.The device was opened in a sterile field and prepped as normal using a 50/50 contrast saline ratio.The device was inserted into the patient.The balloon catheter was not kinked or damaged in any way prior to insertion into the patient.There was no difficulty tracking the catheter through the vessel or lesion.The catheter was not torqued against resistance.There were no kink/bent noted after device was removed from patient.There was no unusual force used at any time during the procedure.The product was removed intact (in one piece) from the patient.The product was returned for analysis.One non-sterile powerflex extreme 7 x 4 80cm balloon catheter was received for analysis inside a plastic bag.Per visual analysis, the balloon had been previously inflated.Dried blood residues were observed on the balloon unit.No anomalies found.Per functional analysis, functional testing was performed on the unit.A lab sample inflator-deflator was attached to the unit and positive pressure applied.The balloon was successfully inflated.No anomalies were observed.A product history record (phr) review of lot 82185989 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage - during positive pressure¿ could not be confirmed during device analysis.Functional analysis was performed, and the balloon successfully inflated with no anomalies noted to the device.The exact cause of the event reported could not be determined during analysis.The device performed as intended by successful inflation; therefore, it is likely that procedural factors and handling of the device, contributed to the event reported by the customer.According to the safety information in the instructions for use ¿balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
POWERFLEX EXTREME 7X4 80CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key10206535
Report Number9616099-2020-03767
Device Sequence Number13976960
Product Code LIT
UDI-Device Identifier20705032001837
UDI-Public20705032001837
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number4157040S
Device Catalogue Number4157040S
Device Lot Number82185989
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2020
Initial Date Received by Manufacturer 06/04/2020
Supplement Date Received by Manufacturer06/29/2020
08/11/2020
09/08/2020
Initial Report FDA Received Date06/29/2020
Supplement Report FDA Received Date06/30/2020
08/26/2020
09/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON CATHETER; CONTRAS MEDIA (GE OMNIPAQUE)